Jump to content
CrazyBoards.org

Recommended Posts

hello,

I was wondering if anyone who has ever taken Topomax OR anyone who has known someone taking Topomax, if you could help me out here with some info on your story.

My mother has always suffered with terrible migraines and eventually about 6 years ago her doctor put her on topomax. Within some month, everyone in my family noticed a DRASTIC change in her personality. For a few months, she was just crying all the time for no reason and then she totally changed and become severely angry and really... crazy.

She has always been a very loving, sane, practical person and calm. Her actions were nuts, even throwing things in a fit of rage.

Because of all this, we (the family) asked her to go off it because she wasn't herself.

All of this was huge news to her, she had no idea she wasn't the same and took it pretty badly, also going off the topomax, she suffered alot and as a result blamed the family.

She had been off it since for about 4 and a half to 5 years, and recently started taking it again because of the migraines.

Exactly two weeks after she started taking it, the insane moods and craziness were back. My mother and I have always been very close and able to talk to eachother about anything, very loving. She started with saying the most mean and horrible things to me, thing she had never said before and going crazy about stuff. Forgetting things, then when you correct her she freaks out... and so on.

It has been a very difficult last 6 months with all this going on. I can't bring myself to believe that it could be anything other than the topomax, because it is the only common denominator.

It is now unbearable, i can no longer stand the things she says to me and I think I am going to explose soon. I need help. Info if anyone else has suffered symptoms like this and advice on what to do now and how to fix the problem.

Please!!!!!!!!!!

Thank you for any help or time to read...

Link to comment
Share on other sites

Daddy took topomax for a year. He tolerated it well. There are other drugs that can reduce migraines - maybe you can have a chat with her doctor and get it switched to something else? Sometimes bodies react strangely to drugs, especially when the blood-brain barrier is involved.

Link to comment
Share on other sites

It sounds like topamax has made her unstable. When I was on it, I had no issues until I got to 50mg then I started to rapid cycle with lots of anxiety. It was not fun.

Mixed states can happen when youre on the wrong drug. I had that on SSRIs mostly. I just get really really angry at everything.

Id ask her to see the neurologist again and talk about her mood problems. There are other drugs for migraine that might help without the craziness.

Link to comment
Share on other sites

CB is really a first person site, so I don't know how much we'll really be able to help. It sounds like maybe you should go with your mother to her next neurologist appointment, and discuss your concerns with both her, and her doctor.

FWIW, I've never heard of anyone having that kind of reaction to topamax, but anything is possible. Your best bet is probably to talk to your mother's doctor.

Link to comment
Share on other sites

You have to talk to your mother's doctor. Absolutely, and if he won't talk to you then write him, or go with your mother to her appointment. That is a strange reaction but psych meds cannot affect people in unusual ways. But it is potentially dangerous from what you have written.

Link to comment
Share on other sites

The forgetting things I can relate to-- I have what I lovingly call the 'Topamax Durps' in which I get a little dumb and forget words and where I put things and I read someone forgot the word for a chair and I forgot the word 'unsettled' once-- but the moodswings I've never heard about either. I do agree that it would be a very good idea to go with her to her doctor and describe these side effects.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...